Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

I am experiencing some brown spotting and blood stains so am I likely to begin my period while having birth control pills ?

I was prescribed birth control pills to help with heavy periods, severe cramps and mid cycle bleeding . Currently I am not sexually active. I began the first pack in the middle of my cycle on june 24th. I am due to stop this medication for my first period break on august 25th. I am currently experiencing some brown spotting and some blood stains. This is the time my period would have been due had I not been on this medicine. I am experiencing all the usual period symptoms without the heavy bleeding. I often get the brown and pink spotting just before my period begins normally. Is this likely to be breakthrough bleeding? Am I likely to begin my period while taking this medicine? I believe I had ovulated before I began the birth control pills and therefore I would have real womb lining to be shed from my june cycle. I am going to my doctors office next week and am due for a pelvic ultrasound in a fortnight. Is what I am experiencing normal or should I be concerned? thank you.
Asked On : Wed, 10 Aug 2011
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Well wat may have happened in your case is the thing u have already mentioned "" I believe I had ovulated before I began the birth control pills and therefore I would have real womb lining to be shed from my june cycle""
You started the pills on around mid of the cycle so this bleeding may or may not be the actual menstrual bleeding, but it is surely a withdrawal bleeding which have started ( scanty) after you finished the pack. so i would opine do not worry, start your next packet regularly on 4th or 5th day of this period,or as per your docs advise. you dnt need u hurry to doc but let them know about the things.
Thank you.
Answered: Wed, 10 Aug 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor